MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 8 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 8 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 71425208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka was performed on 07-jan-18, the patient experienced arthrofibrosis.This event was treated by performing an additional surgery on (b)(6) 2023.Patient's outcome is ongoing.
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported symptoms and additional procedure is not anticipated as it was communicated per the case report forms, the patient outcome is ¿resolved/recovered.¿ therefore, no further clinical/medical assessment is warranted.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in warnings and precautions that postoperative patient care and directions and warnings to patients by physicians are extremely important.Postoperative therapy should be structured to prevent excessive loading of the operative knee.Protected weight bearing with external support is recommended for a period of time to allow healing.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POR CR HA FEM SZ 8 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16788522
Report Number1020279-2023-00897
Device Sequence Number5522509
Product Code MBH
UDI-Device Identifier00885556108543
UDI-Public00885556108543
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71425208
Device Catalogue Number71425208
Device Lot Number20GHA0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578 / 22JM02824; 71425327 / 22CM22088; 71425355 / 21GM00756
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight115 KG